MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10302804
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.In lieu of a reported lot number, a ship history report (shr) was generated for item number (h965103028041) in order to ascertain the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Labeling review: direction for use dfu for bioflo duramax chronic hemodialysis catheter note: the dfu contains a statement.Warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Precautions: examine catheter lumen and extensions before and after each treatment for damage.To prevent accidents, assure the security of all caps and bloodline connections prior to and between treatments.Use only luer lock (threaded) connectors with this catheter.Excessive force should not be used to flush obstructed lumen.Do not use a smaller syringe than 10 ml.Maintain as wide and gentle a curve as possible to minimize potential for catheter kinking.For hemodialysis treatment, the national kidney foundation* (disease outcomes quality initiative 2000, guideline 23) guideline indicates a blood flow rate of 300 ml/min to maintain a sufficient extracorporeal blood flow.Strict aseptic technique must be used during insertion, maintenance, and catheter removal procedures.Note: each lumen should be completely filled with heparin to ensure effectiveness.Precaution: extension clamps should only be open for aspiration, flushing, and dialysis treatment.Attach a syringe containing heparin solution to the female luer of each extension.Open extension clamps.Aspirate to insure that no air will be forced into the patient.Inject heparin into each lumen using quick bolus technique.Note: each lumen should be completely filled with heparin to ensure effectiveness.Close extension clamps.Precaution: extension clamps should only be open for aspiration, flushing, and dialysis treatment.Insufficient flows: the following may cause insufficient blood flows: occluded arterial hole due to clotting or fibrin sheath.Solutions include: chemical intervention utilizing a thrombolytic agent.Management of one-way obstruction: one-way obstructions exist when a lumen can be flushed easily but blood cannot be aspirated.This is usually caused by tip malposition.One of the following adjustments may resolve the obstruction: reposition catheter.Reposition patient.Have patient cough.Provided there is no resistance, flush the catheter vigorously with sterile normal saline to try to move the tip away from the vessel wall.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Event or Problem Description
A vascular surgeon reported an issue with a bioflo chronic dialysis catheter 15.5f 28cm dual valve sheath basic kit.The catheter was placed on (b)(6) 2018; however, on 12/21/2020, cracks were noted on the white part of the arterial pool.On (b)(6) 2020, the catheter was removed due to a leak and a new device was placed.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.It was indicated that the reported device is not available to be returned to the manufacturer for evaluation.

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key11798002
Report Number1317056-2021-00091
Device Sequence Number3854830
Product Code MSD
UDI-Device IdentifierH965103028041
UDI-PublicH965103028041
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10302804
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1